Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 


Inner functions with derivatives in the weak Hardy space

Authors: Joseph A. Cima and Artur Nicolau
Journal: Proc. Amer. Math. Soc. 143 (2015), 581-594
MSC (2010): Primary 30H05, 30H10
Published electronically: October 1, 2014
MathSciNet review: 3283646
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is proved that exponential Blaschke products are the inner functions whose derivative is in the weak Hardy space. As a consequence, it is shown that exponential Blaschke products are Frostman shift invariant. Exponential Blaschke products are described in terms of their logarithmic means and also in terms of the behavior of the derivatives of functions in the corresponding model space.

References [Enhancements On Off] (What's this?)

  • [Ah] Patrick Ahern, The mean modulus and the derivative of an inner function, Indiana Univ. Math. J. 28 (1979), no. 2, 311-347. MR 523107 (80h:30027),
  • [AC] P. R. Ahern and D. N. Clark, On inner functions with $ H^{p}$-derivative, Michigan Math. J. 21 (1974), 115-127. MR 0344479 (49 #9218)
  • [Al1] A. B. Aleksandrov, $ A$-integrability of boundary values of harmonic functions, Mat. Zametki 30 (1981), no. 1, 59-72, 154 (Russian). MR 627941 (83j:30039)
  • [Al2] A. B. Aleksandrov, Essays on nonlocally convex Hardy classes, Lecture Notes in Math., 864, Springer, Berlin-New York, 1981, pp. 1-89. MR 0643380 (84h:46066)
  • [Bi] Christopher J. Bishop, An indestructible Blaschke product in the little Bloch space, Publ. Mat. 37 (1993), no. 1, 95-109. MR 1240926 (94j:30032),
  • [CS] James G. Caughran and Allen L. Shields, Singular inner factors of analytic functions, Michigan Math. J. 16 (1969), 409-410. MR 0252648 (40 #5867)
  • [CMR] Joseph A. Cima, Alec L. Matheson, and William T. Ross, The Cauchy transform, Mathematical Surveys and Monographs, vol. 125, American Mathematical Society, Providence, RI, 2006. MR 2215991 (2006m:30003)
  • [Co] William S. Cohn, On the $ H^{p}$ classes of derivatives of functions orthogonal to invariant subspaces, Michigan Math. J. 30 (1983), no. 2, 221-229. MR 718268 (84j:30049)
  • [Cu] Michael R. Cullen, Derivatives of singular inner functions, Michigan Math. J. 18 (1971), 283-287. MR 0283205 (44 #438)
  • [Du] Peter L. Duren, Theory of $ H^{p}$ spaces, Pure and Applied Mathematics, Vol. 38, Academic Press, New York, 1970. MR 0268655 (42 #3552)
  • [Dy] Konstantin M. Dyakonov, Smooth functions in the range of a Hankel operator, Indiana Univ. Math. J. 43 (1994), no. 3, 805-838. MR 1305948 (96f:47047),
  • [Fr] O. Frostman, Potential d'equilibre et capacité des ensembles avec quelques applications á la théorie des fonctions, Medd. Lunds Univ. Mat. Sem. 3 (1935), 1-118.
  • [FM] Emmanuel Fricain and Javad Mashreghi, Integral means of the derivatives of Blaschke products, Glasg. Math. J. 50 (2008), no. 2, 233-249. MR 2417618 (2009c:30088),
  • [Ga] John B. Garnett, Bounded analytic functions, Pure and Applied Mathematics, vol. 96, Academic Press Inc. [Harcourt Brace Jovanovich Publishers], New York, 1981. MR 628971 (83g:30037)
  • [GGJ] Daniel Girela, Cristóbal González, and Miroljub Jevtić, Inner functions in Lipschitz, Besov, and Sobolev spaces, Abstr. Appl. Anal., 2011, Art. ID 626254, 26 pages. MR 2802834 (2012d:30138),
  • [GPV] Daniel Girela, José Ángel Peláez, and Dragan Vukotić, Integrability of the derivative of a Blaschke product, Proc. Edinb. Math. Soc. (2) 50 (2007), no. 3, 673-687. MR 2360523 (2008m:30040),
  • [Ko] Paul Koosis, Introduction to $ H_{p}$ spaces, with an appendix on Wolff's proof of the corona theorem, London Mathematical Society Lecture Note Series, vol. 40, Cambridge University Press, Cambridge, 1980. MR 565451 (81c:30062)
  • [Ma] Javad Mashreghi, Derivatives of inner functions, Fields Institute Monographs, vol. 31, Springer, New York, 2013. MR 2986324
  • [Ml] Renate McLaughlin, Exceptional sets for inner functions, J. London Math. Soc. (2) 4 (1972), 696-700. MR 0296309 (45 #5370)
  • [Mo] H. Stephen Morse, Destructible and indestructible Blaschke products, Trans. Amer. Math. Soc. 257 (1980), no. 1, 247-253. MR 549165 (80k:30034),
  • [Pe] José Ángel Peláez, Sharp results on the integrability of the derivative of an interpolating Blaschke product, Forum Math. 20 (2008), no. 6, 1039-1054. MR 2479288 (2010j:30109),
  • [P1] David Protas, Blaschke products with derivative in $ H^{p}$ and $ B^{p}$, Michigan Math. J. 20 (1973), 393-396. MR 0344478 (49 #9217)
  • [P2] David Protas, Mean growth of the derivative of a Blaschke product, Kodai Math. J. 27 (2004), no. 3, 354-359. MR 2100928 (2005g:30038),
  • [P3] David Protas, Blaschke products with derivative in function spaces, Kodai Math. J. 34 (2011), no. 1, 124-131. MR 2786785 (2012c:30113),
  • [Ro] William T. Ross, Indestructible Blaschke products, Banach spaces of analytic functions, Contemp. Math., vol. 454, Amer. Math. Soc., Providence, RI, 2008, pp. 119-134. MR 2408240 (2009h:30060),
  • [V1] I. È. Verbitskiĭ, On Taylor coefficients and $ L_{p}$-moduli of continuity of Blaschke products (Russian, with English summary), Investigations on linear operators and the theory of functions, X. Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 107 (1982), 27-35, 228. MR 676147 (84d:30059)
  • [V2] I. È. Verbitskiĭ, Inner functions, Besov spaces and multipliers, Dokl. Akad. Nauk SSSR 276 (1984), no. 1, 11-14 (Russian). MR 744877 (85g:30061)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 30H05, 30H10

Retrieve articles in all journals with MSC (2010): 30H05, 30H10

Additional Information

Joseph A. Cima
Affiliation: Department of Mathematics, University of North Carolina, 305 Phillips Hall, Chapel Hill, North Carolina 27599-3250

Artur Nicolau
Affiliation: Departament de Matemàtiques, Universitat Autònoma de Barcelona, 08193 Bellaterra, Barcelona, Spain

Received by editor(s): February 6, 2013
Published electronically: October 1, 2014
Additional Notes: The second author was supported in part by the grants MTM2011-24606 and 2009SGR420
It is a pleasure for the authors to thank the referee for a careful reading of the paper
Communicated by: Pamela B. Gorkin
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society